Alert archive / North Carolina / River Flood Warnings in 2021
River Flood Warning 4, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at Jan 3, 2021, 10:24 AM EST for Martin County, North Carolina. It took effect at Jan 3, 2021, 1:00 PM EST. It was in force for 63 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2021, 10:24 AM EST (15:24 UTC)
- In effect from
- Jan 3, 2021, 1:00 PM EST
- Expired
- Jan 6, 2021, 4:29 AM EST
- In force
- 63 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Martin County, NC
The radar
The Norfolk radar (KAKQ), 122 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Roanoke River at Williamston (WLLN7). The gauge peaked at 11.95 ft at Jan 3, 2021, 9:00 PM EST.
- Action stage
- 10.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02081054, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
856
WGUS42 KMHX 031524
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Newport/Morehead City NC
1024 AM EST Sun Jan 3 2021
...The National Weather Service in Newport/Morehead City NC has
issued a Flood Warning for the following rivers in North Carolina...
Roanoke River Near Williamston affecting Martin County.
For the Roanoke River...including Williamston...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at water.weather.gov/ahps.
NCC117-040630-
/O.NEW.KMHX.FL.W.0004.210103T1800Z-000000T0000Z/
/WLLN7.1.ER.210103T1800Z.210103T1800Z.210107T0600Z.NO/
1024 AM EST Sun Jan 3 2021
The National Weather Service in Newport/Morehead City has issued a
* Flood Warning for
the Roanoke River Near Williamston.
* From this afternoon until further notice.
* At 9:00 AM EST Sunday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
afternoon to a crest of 12.0. It will then fall below flood stage
early Thursday morning.
* Impact...At 12.0 feet, Widespread low land flooding is expected
adjacent to the river. Operations at the water treatment plant in
Williamston are impacted by water.
&&
LAT...LON 3594 7701 3590 7698 3590 7690 3582 7697
3585 7706 3588 7709
$$
CEB6 follow-up statements
429
WGUS82 KMHX 040105
FLSMHX
Flood Statement
National Weather Service Newport/Morehead City NC
805 PM EST Sun Jan 3 2021
...The Flood Warning continues for the following rivers in North
Carolina...
Roanoke River Near Williamston affecting Martin County.
For the Roanoke River...including Williamston...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at water.weather.gov/ahps.
NCC117-041615-
/O.EXT.KMHX.FL.W.0004.000000T0000Z-210107T1200Z/
/WLLN7.1.ER.210104T0600Z.210104T0600Z.210107T0000Z.NO/
805 PM EST Sun Jan 3 2021
...The Flood Warning is now in effect until Thursday morning...
The Flood Warning continues for
the Roanoke River Near Williamston.
* Until Thursday morning.
* At 7:00 PM EST Sunday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just
after midnight tonight to a crest of 12.0 feet and continue near
this level through Wednesday. It will then fall below flood stage
early Thursday morning.
* Impact...At 12.0 feet, Widespread low land flooding is expected
adjacent to the river. Operations at the water treatment plant in
Williamston are impacted by water.
&&
LAT...LON 3594 7701 3590 7698 3590 7690 3582 7697
3585 7706 3588 7709
$$
26451
WGUS82 KMHX 041357
FLSMHX
Flood Statement
National Weather Service Newport/Morehead City NC
857 AM EST Mon Jan 4 2021
...The Flood Warning continues for the following rivers in North
Carolina...
Roanoke River Near Williamston affecting Martin County.
For the Roanoke River...including Williamston...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at water.weather.gov/ahps.
NCC117-050500-
/O.EXT.KMHX.FL.W.0004.000000T0000Z-210105T1800Z/
/WLLN7.1.ER.210104T1800Z.210104T1800Z.210105T0600Z.NO/
857 AM EST Mon Jan 4 2021
...The Flood Warning is now in effect until early tomorrow
afternoon...
The Flood Warning continues for
the Roanoke River Near Williamston.
* Until Tuesday afternoon.
* At 8:00 AM EST Monday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
afternoon to a crest of 12.0 feet this afternoon. It will then
fall below flood stage just after midnight tonight.
* Impact...At 12.0 feet, Widespread low land flooding is expected
adjacent to the river. Operations at the water treatment plant in
Williamston are impacted by water.
&&
LAT...LON 3594 7701 3590 7698 3590 7690 3582 7697
3585 7706 3588 7709
$$
TS568
WGUS82 KMHX 050414
FLSMHX
Flood Statement
National Weather Service Newport/Morehead City NC
1114 PM EST Mon Jan 4 2021
...The Flood Warning is extended for the following rivers in North
Carolina...
Roanoke River Near Williamston affecting Martin County.
For the Roanoke River...including Williamston...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at water.weather.gov/ahps.
NCC117-051915-
/O.EXT.KMHX.FL.W.0004.000000T0000Z-210106T0000Z/
/WLLN7.1.ER.210105T0600Z.210105T0600Z.210105T1200Z.NO/
1114 PM EST Mon Jan 4 2021
...The Flood Warning is now in effect until tomorrow evening...
The Flood Warning continues for
the Roanoke River Near Williamston.
* Until Tuesday evening.
* At 10:00 PM EST Monday the stage was 12.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just
after midnight tonight to a crest of 12.0 feet just after midnight
tonight. It will then fall below flood stage tomorrow morning.
* Impact...At 12.0 feet, Widespread low land flooding is expected
adjacent to the river. Operations at the water treatment plant in
Williamston are impacted by water.
&&
LAT...LON 3594 7701 3590 7698 3590 7690 3582 7697
3585 7706 3588 7709
$$
DAG130
WGUS82 KMHX 051416 RRA
FLSMHX
Flood Statement
National Weather Service Newport/Morehead City NC
916 AM EST Tue Jan 5 2021
...The Flood Warning is extended for the following rivers in North
Carolina...
Roanoke River Near Williamston affecting Martin County.
For the Roanoke River...including Williamston...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at water.weather.gov/ahps.
NCC117-060530-
/O.EXT.KMHX.FL.W.0004.000000T0000Z-210107T0000Z/
/WLLN7.1.ER.000000T0000Z.210105T1300Z.210106T1200Z.NO/
916 AM EST Tue Jan 5 2021
...The Flood Warning is now in effect until tomorrow evening...
The Flood Warning continues for
the Roanoke River Near Williamston.
* Until Wednesday evening.
* At 8:00 AM EST Tuesday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:00 AM EST Tuesday was 12.1 feet.
* Forecast...The river is expected to fall below flood stage
tomorrow morning and continue falling to 11.7 feet Sunday morning.
* Impact...At 12.0 feet, Widespread low land flooding is expected
adjacent to the river. Operations at the water treatment plant in
Williamston are impacted by water.
&&
LAT...LON 3594 7701 3590 7698 3590 7690 3582 7697
3585 7706 3588 7709
$$
Heden467
WGUS82 KMHX 060121
FLSMHX
Flood Statement
National Weather Service Newport/Morehead City NC
821 PM EST Tue Jan 5 2021
...The Flood Warning continues for the following rivers in North
Carolina...
Roanoke River Near Williamston affecting Martin County.
For the Roanoke River...including Williamston...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at water.weather.gov/ahps.
NCC117-061630-
/O.CON.KMHX.FL.W.0004.000000T0000Z-210107T0000Z/
/WLLN7.1.ER.210106T0600Z.000000T0000Z.210106T1200Z.NO/
821 PM EST Tue Jan 5 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Roanoke River Near Williamston.
* Until Wednesday evening.
* At 7:00 PM EST Tuesday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just
after midnight tonight to a crest of 12.0 feet just after midnight
tonight. It will then fall below flood stage tomorrow morning.
* Impact...At 12.0 feet, Widespread low land flooding is expected
adjacent to the river. Operations at the water treatment plant in
Williamston are impacted by water.
&&
LAT...LON 3594 7701 3590 7698 3590 7690 3582 7697
3585 7706 3588 7709
$$
40655
WGUS82 KMHX 060929
FLSMHX
Flood Statement
National Weather Service Newport/Morehead City NC
429 AM EST Wed Jan 6 2021
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Roanoke River Near Williamston affecting Martin County.
NCC117-061030-
/O.CAN.KMHX.FL.W.0004.000000T0000Z-210106T0929Z/
/WLLN7.1.ER.210106T1200Z.210106T1200Z.210106T1200Z.NO/
429 AM EST Wed Jan 6 2021
...The Flood Warning for the Roanoke River Near Williamston has been
cancelled...
The Flood Warning is cancelled for
the Roanoke River Near Williamston.
* At 4:00 AM EST Wednesday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to slowly fall the next several
days.
&&
LAT...LON 3594 7701 3590 7698 3590 7690 3582 7697
3585 7706 3588 7709
$$
27What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Jan 3, 6:09 AM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Jan 3, 6:09 AM EST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
609 AM EST Sun Jan 3 2021
.SYNOPSIS...
Strengthening low pressure will track through the area this
morning and push a cold front through late morning and this
afternoon. High pressure will gradually build over the area
from the west Monday through mid week. The high will shift off
the coast Thursday night as a low pressure system approaches
from the west.
&&
.NEAR TERM /TODAY/...
As of 610 AM Sun...Latest sfc analysis shows strengthening low
pressure tracking through the NC coastal plain along a stalled
front. The warm front, currently from about Kinston to Hatteras,
will continue to lift north through the area this morning,
while low lifts NE and pushes a cold front through late morning
and early afternoon.
Widespread light to moderate showers continue across the area
this morning. Storm total rainfall amounts still look like 1-1.5
inland, with around an inch or less generally near the coast.
However, given the already saturated soils and potential for
localized downpours with PWATS climbing to 1.75+ in, there is
the potential for localized flooding issues through mid morning.
Instability is still pretty meager and limited to the coast, so
seems like any isolated svr threat is diminishing. Precip will
end pretty quickly mid morning from SW to NE as strong upper
level subsidence develops by midday. At the surface, the cold
front will cross the area as the low departs toward the north
late morning through early afternoon, with fairly strong CAA
ensuing thereafter. Lingering low level moisture should keep
cloudy skies in place, with high temps likely early afternoon
(60-70 deg warmest along the coast) and temps falling quickly
through late afternoon.
&&
.SHORT TERM /TONIGHT/...
As of 610 AM Sun...High pressure will gradually build in from
the west tonight, as low pressure continues to lift off the NE
US coast. Drier and cooler air will filter into the area, though
lingering low level moisture will keep broken skies for most of
the overnight, scattering out towards sunrise Mon morning. Lows
dropping into the upper 30s/40 deg inland and low to mid 40s
along the coast.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 300 AM Sun...A period of dry and cooler, yet seasonable
weather is expected for most of the upcoming week. A complex low
pressure system is expected to impact the area towards the end of
the work week.
Monday through Wednesday...The models continue to show a prolonged
period of mostly dry and cooler weather through the period with
surface high pressure dominating under a NW flow. A shortwave trough
is forecast to move across NC Monday, but will be dry. Another
stronger shortwave trough will swing through Tuesday and Tuesday
night, through models are backing off on the precip compared to
previous model runs. There can be enough moisture to squeak out a
few showers, but will keep the forecast mostly dry inland with a
small slight chance over the outer waters. Under a NW flow,
temperatures will be seasonable with highs in the 50s each day and
lows in the 30s.
Thursday through Sunday... The sfc high pressure will finally shift
offshore Thursday night as a low pressure system develops over the
Souther plains associated with a cut-off low. An increase of clouds
will occur on Thursday, but remain dry at this time. The latest 00z
models have a good agreement with the timing, but remain uncertain
with the strength and track. In general, increased PoPs a bit Friday
and Friday night due to continuity of the models. As the low exits
the area, high pressure will build in.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
Short Term /through tonight/...
As of 610 AM Sun...Mix of LIFR and IFR currently across the
terminals, with low ceilings, patchy fog and rain. Widespread
showers continue this morning, and an isolated tstm is possible.
Cigs may temporarily improve to MVFR around 12z, though likely
remaining sub-IFR through 18z. Precip will slowly push offshore
by 15z this morning with flight conditions slowly improving
through the afternoon. VFR likely returning to the southern
terminals this afternoon and northern terminals by early
evening. E/SE winds will shift to the W/NW behind the front
later this morning and afternoon, with gusts up to 15 kt.
Long Term /Monday through Thursday/...
As of 300 AM Sun... VFR conditions will dominate the area as high
pressure is in control under a NW flow.
&&
.MARINE...
Short Term /through tonight/...
As of 610 AM Sun...Latest obs show E-S winds 5-15 kt with seas
3-5 ft. The warm front will continue to lift north through the
waters this morning, as sfc low strengthens and pushes through
ENC. The associated cold front will push through the waters this
afternoon, with winds shifting to the W/NW. SW winds will
quickly increase to 20-25 kt this morning as the low passes
inland and lifts off the Mid- Atlantic coast. SCAs continue for
the waters and Pamlico Sound for gusty SW winds today and
building seas. Seas will respond and peak at 5-8 ft. Decent CAA
will keep NW winds breezy 15-20 kt overnight, though the
offshore flow will allow seas to slowly subside to 3-5 ft early
Mon morning. Areas of sea fog still possible across the
southern waters through late morning.
Long Term /Monday through Thursday/...
As of 300 AM Sun...Surface high pressure will build in the area
from the west through mid week. Expect, NW winds 10-20 kt
Monday, becoming more westerly Tue. The gradient will tighten
Tuesday night and Wednesday allowing winds to increase 15-25 kt
and seas building above 6 ft leading to a period of SCA
conditions. Conditions will slowly improve across the waters
Wednesday afternoon and evening. NW winds 10-20 kts continue
Thursday with seas becoming 2-5 ft.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for AMZ135-
150.
Small Craft Advisory until 4 AM EST Monday for AMZ152-154-156-
158.
&&
SYNOPSIS...MHX
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...CQD/BM
AVIATION...CQD/BM
MARINE...CQD/BMHazardous weather outlook, Jan 3, 7:25 AM EST, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 725 AM EST Sun Jan 3 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-041230- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 725 AM EST Sun Jan 3 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 11:48 PM EST | River Flood Warning | MHX | Craven | 4 days |
Nearby
River Flood Warnings in North Carolina, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.